# SDR 2022FA0000607

- Difficulty date: December 8, 2021
- Submitted: October 13, 2022
- Operation: General aviation
- Aircraft: N73928
- Make and model: Cessna 120
- Aircraft serial: 17267752
- System (JASC): 5300 · Fuselage Structure (General)
- Part: None
- Part number: LW15014
- Condition: Cracked
- Location: #4 Cylinder Exha
- Component: Engine
- Component part number: 0320H2AD
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AS OF THIS DATE THE ENGINE HAS 380 HOURS SINCE A MAJOR OVERHAUL. AIRCRAFT WAS IN A NORMAL CRUISE CONFIGURATION. ENGINE STARTED TO RUN ROUGH, PILOT RETURNED TO THE AIRPORT WITH NO FURTHER ISSUES. UPOND TEAR DOWN THE EXHAUST PUSH ROD HAD PUNCHED THROUGH THE ROCKER ARM. WHICH WAS FOUND TO BE BROKEN FROM THE PUSH ROD SOCKET TO TE EDGE OF THE ROCKER ARM. THIS CAUSED THE EXHAUST VALVE TO REMAIN CLOSED WHICH CAUSED THE INTAKE VALVE TO REMAIN CLOSED AT THE COMPRESSION SROKE. ONCE THE CAME ATTEMPTED TO OPEN THE VALVE IT WOULD NOT OPEN DUE TOO THE PRESSUE WHICH CAUSED THE PUSH ROD TO BEND TAKING OUT THE PUSH ROD AND HOUSING. UPON FURTHER REVIEW LYCOMING SERVICE BULLETIN NO. 639 ADDRESSES THE ISSUE OF CRACKING ROCKER ARMS. THE SB APPLIES TO ENGINES SHIPED FROM LYCOMING SINCE JUNE 2017. OUR ENGINE WS OVERHAULED BY A REPAIR STATION, THE FROM  81303 WAS SINGED OF ON JULY 10, 2019.
